Advertisement

Critical Hardy–Littlewood inequality for multilinear forms

  • Djair PaulinoEmail author
Article
  • 5 Downloads

Abstract

The Hardy–Littlewood inequalities for m-linear forms on \(\ell _{p}\) spaces are known just for \(p>m\). The critical case \(p=m\) was overlooked for obvious technical reasons and, up to now, the only known estimate is the trivial one. In this paper we deal with this critical case of the Hardy–Littlewood inequality. More precisely, for all positive integers \(m\ge 2\) we have
$$\begin{aligned} \sup _{j_{1}}\left( \sum _{j_{2}=1}^{n}\left( \ldots \left( \sum _{j_{m}=1} ^{n}\left| T\left( e_{j_{1}},\ldots ,e_{j_{m}}\right) \right| ^{s_{m} }\right) ^{\frac{1}{s_{m}}\cdot s_{m-1}}\ldots \right) ^{\frac{1}{s_{3}}s_{2} }\right) ^{\frac{1}{s_{2}}}\le 2^{\frac{m-2}{2}}\left\| T\right\| \end{aligned}$$
for all m-linear forms \(T{:}\,\ell _{m}^{n}\times \cdots \times \ell _{m} ^{n}\rightarrow \mathbb {K}=\mathbb {R}\) or \(\mathbb {C}\) with \(s_{k} =\frac{2m(m-1)}{mk-2k+2}\) for all \(k=2,\ldots ,m\) and for all positive integers n. As a corollary, for the classical case of bilinear forms investigated by Hardy and Littlewood in 1934 our result is sharp in a strong sense (both exponents and constants are optimal for real and complex scalars).

Keywords

Hardy–Littlewood inequality Multilinear forms Operator multiple summing 

Mathematics Subject Classification

47A63 47H60 

Notes

Acknowledgements

The author is very grateful to the referee(s) for his/her very important suggestions and remarks that helped to improve and clarify the final version of this paper.

References

  1. 1.
    Adams, R.A., Fournier, J.J.F.: Sobolev Spaces, 2nd edn. Elsevier, Amsterdam (2003)zbMATHGoogle Scholar
  2. 2.
    Albuquerque, N., Araújo, G., Cavalcante, W., Nogueira, T., Núñez, D., Pellegrino, D., Rueda, P.: On summability of multilinear operators and applications. Ann. Funct. Anal. 9(4), 574–590 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Albuquerque, N., Bayart, F., Pellegrino, D., Seoane, J.: Sharp generalizations of the multilinear Bohnenblust–Hille inequality. J. Funct. Anal. 266(06), 3726–3740 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Albuquerque, N., Rezende, L.: Anisotropic regularity principle in sequence spaces and applications. Commun. Contemp. Math. 20(07), 1750087 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Araújo, G.: Some classical inequalities, summability of multilinear operators and strange functions. Ph.D. Thesis (2016)Google Scholar
  6. 6.
    Bayart, F.: Multiple summing maps: coordinatewise summability, inclusion theorems and \(p\)-Sidon sets. J. Funct. Anal. 274(04), 1129–1154 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bohnenblust, H.F., Hille, E.: On the absolute convergence of Dirichlet series. Ann. Math. 32(03), 600–622 (1931)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Çaliskan, E., Pellegrino, D.: On the multilinear generalizations of the concept of absolutely summing operators. Rocky Mt. J. Math. 37(04), 1137–1154 (2007)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Cavalcante, W.V.: Some applications of the regularity principle in sequence spaces. Positivity 22(1), 191–198 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Diestel, J., Jarchow, H., Tonge, A.: Absolutely Summing Operators. Cambridge Studies in Advanced Mathematics, vol. 43. Cambridge University Press, Cambridge (1995)CrossRefzbMATHGoogle Scholar
  11. 11.
    Dimant, V., Sevilla-Peris, P.: Summation of coefficients of polynomials on \(\ell _{p}\) spaces. Publ. Mat. 60(2), 289–310 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Hardy, G., Littlewood, J.E.: Bilinear forms bounded in space \([p, q]\). Q. J. Math. 5(01), 241–254 (1934)CrossRefzbMATHGoogle Scholar
  13. 13.
    Littlewood, J.E.: On bounded bilinear forms in an infinite number of variables. Q. J. (Oxf. Ser.) 1, 164–174 (1930)zbMATHGoogle Scholar
  14. 14.
    Matos, M.C.: Fully absolutely summing and Hilbert–Schmidt multilinear mappings. Collect. Math. 54(02), 111–136 (2003)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Montanaro, A.: Some applications of hypercontractive inequalities in quantum information theory. J. Math. Phys. 53(12), 122206 (2012). (15 pages) MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Nunes, A.: A new estimate for the constants of an inequality due to Hardy and Littlewood. Linear Algebra Appl. 526, 27–34 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    Pellegrino, D., Teixeira, E.: Towards sharp Bohnenblust–Hille constants. Commun. Contemp. Math. 20(03), 1750029 (2018)MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Pellegrino, D., Santos, J., Serrano-Rodríguez, D., Teixeira, E.: A regularity principle in sequence spaces and applications. Bull. Sci. Math. 141(08), 802–837 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Praciano-Pereira, T.: On bounded multilinear forms on a class of \(\ell _{p}\) spaces. J. Math. Anal. Appl. 81, 561–568 (1981)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Pérez-García, D.: Aplicaciones multilineales absolutamente sumantes. Ph.D. Thesis (2004)Google Scholar

Copyright information

© Springer-Verlag Italia S.r.l., part of Springer Nature 2019

Authors and Affiliations

  1. 1.Departamento de MatemáticaUniversidade Federal da ParaíbaJoão PessoaBrazil

Personalised recommendations